Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 12, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 17, 2002, 5:43 PM CST for Chickasaw County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2002, 5:43 PM CST (23:43 UTC)
- Expired
- Mar 17, 2002, 6:15 PM CST
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Chickasaw County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 362 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 172343 SVRMEM MSC017-180015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 542 PM CST SUN MAR 17 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 615 PM CST. * AT 538 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR TREBLOC...MOVING NORTHEAST AT 35 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 615 PM CST INCLUDE... OKOLONA... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. LARGE HAIL IS LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3385 8905 3372 8890 3394 8869 3413 8875
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:30 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 17, 3:30 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CST SUN MAR 17 2002 FRONT IN SE PART OF CWA NOW. IT IS EXPECTED TO WOBBLE ABOUT IN THE AREA TONIGHT AND MONDAY. IT SHOULD MOVE NORTH AS A WARM FRONT MONDAY NIGHT AND THEN EDGE IN FROM THE WEST AGAIN SUNDAY. THE FRONT SHOULD SWEEP THROUGH THE REST OF THE MIDSOUTH FINALLY TUESDAY NIGHT. ALL MODELS CALL FOR A CONTINUED STREAM OF MOISTURE UP OVER THIS AREA WITH RAIN OFF AND ON THROUGH TUESDAY NIGHT. SOME STORMS COULD PRODUCE HEAVY AMOUNTS. RADAR INDICATES MANY PLACES HAVE HAD OVER 4 INCHES OF RAIN SINCE THIS WET SPELL BEGAN. THUS...FLOOD WATCH CONTINUED THROUGH MONDAY. .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.